Scientists suspect low-dose effects have led to global epidemic
by vwxyz on Sat Mar 10, 2012 06:33 PM
by jon4156 on Sat Mar 10, 2012 10:13 PM
Unfortunately it's hard to assess 'liver is shot' since it is rather non-descriptive from a medical perspective. I know from some of your previous posts it is difficult for you to get exact details from your son, but certainly doctors can pinpoint much more accurately how damaged the liver is. My father had cirrhosis which caused his death due to a liver that was seriously "shot", as in only 5% of it working. The effects of such a liver were obvious, very yellow jaundiced complexion and a build-up of ammonia that would make him rather loopy (like he was drunk, ironically). Your son's complexion (assuming he is caucasion) would be the easiest way to self-assess how "shot" his liver really is if he won't give you any more specific information.
Why no more medicine? If the perceived enhancement was truly scar tissue and there is something going on with his liver then it would make sense to take a 'wait and see' approach to let the liver recover if it can. The liver can regenerate itself in many instances, but only if the cause of the damage is stopped to allow regeneration.
Other than encouraging your son to continue the fight as best he can, I'm not sure there's any more you can do. I would feel the same way you do if it were my child and don't blame you one bit for feeling the way you do. Ultimately it is up to your son to decide the path he will take.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
We care about your feedback. Let us know how we can improve your CancerCompass experience.